Skip to Main content Skip to Navigation
Journal articles

Generalized Stochastic Differential Utility and Preference for Information

Abstract : This paper develops, in a Brownian information setting, an approach for analyzing the preference for information, a question that motivates the stochastic differential utility (SDU) due to Duffie and Epstein [Econometrica 60 (1992) 353-394]. For a class of backward stochastic differential equations (BSDEs) including the generalized SDU [Lazrak and Quenez Math. Oper. Res. 28 (2003) 154-180], we formulate the information neutrality property as an invariance principle when the filtration is coarser (or finer) and characterize it. We also provide concrete examples of heterogeneity in information that illustrate explicitly the nonneutrality property for some GSDUs. Our results suggest that, within the GSDUs class of intertemporal utilities, risk aversion or ambiguity aversion are inflexibly linked to the preference for information.
Document type :
Journal articles
Complete list of metadata
Contributor : Antoine Haldemann Connect in order to contact the contributor
Submitted on : Friday, May 21, 2010 - 3:13:54 PM
Last modification on : Saturday, June 25, 2022 - 10:50:50 AM


  • HAL Id : hal-00485707, version 1




Ali Lazrak. Generalized Stochastic Differential Utility and Preference for Information. Annals of Applied Probability, Institute of Mathematical Statistics (IMS), 2004, Vol.14, n°4, pp.2149-2175. ⟨hal-00485707⟩



Record views